Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 35, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 26, 2006, 7:52 PM MDT for Sheridan County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2006, 7:52 PM MDT (01:52 UTC)
- Expired
- May 26, 2006, 8:45 PM MDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 164 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 3:01 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 3440 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 270152 SVRLBF NEC161-270245- /O.NEW.KLBF.SV.W.0035.060527T0152Z-060527T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 752 PM MDT FRI MAY 26 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 845 PM MDT * AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD...OR ABOUT 15 MILES SOUTHWEST OF HAY SPRINGS...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD BY 800 PM MDT... WALGREN LAKE STATE RECREATION AREA AND 6 MILES SOUTHEAST OF HAY SPRINGS BY 805 PM MDT... RUSHVILLE BY 825 PM MDT... CLINTON BY 835 PM MDT... INTERSECTION OF HIGHWAY 27 AND MILLS ROAD BY 840 PM MDT... GORDON BY 845 PM MDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 4262 10208 4297 10212 4277 10276 4215 10274 $$ CDC
2 follow-up statements
000 WWUS53 KLBF 270213 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 912 PM CDT FRI MAY 26 2006 NEC161-270245- /O.CON.KLBF.SV.W.0035.000000T0000Z-060527T0245Z/ SHERIDAN NE- 812 PM MDT FRI MAY 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR NORTHERN SHERIDAN COUNTY... AT 804 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 250 CROSSING THE NIOBRARA RIVER...OR ABOUT 12 MILES SOUTHEAST OF HAY SPRINGS... MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTHEAST OF RUSHVILLE BY 815 PM MDT... 9 MILES SOUTHEAST OF CLINTON BY 825 PM MDT... HIGHWAY 27 CROSSING THE NIOBRARA RIVER...HIGHWAY 27 MILE MARKER 210 AND 9 MILES SOUTHEAST OF HIGHWAY 20 MILE MARKER 100 BY 830 PM MDT... INTERSECTION OF HIGHWAY 27 AND MILLS ROAD AND 6 MILES SOUTHEAST OF HIGHWAY 27 MILE MARKER 220 BY 835 PM MDT... 8 MILES SOUTHEAST OF GORDON BY 840 PM MDT... 6 MILES SOUTHEAST OF HIGHWAY 20 MILE MARKER 110 BY 845 PM MDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR SOUTHWESTERN NEBRASKA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING FOR SOUTHWESTERN NEBRASKA. LAT...LON 4262 10208 4297 10212 4277 10276 4215 10274 $$ CDC
000 WWUS53 KLBF 270244 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 943 PM CDT FRI MAY 26 2006 NEC161-270253- /O.EXP.KLBF.SV.W.0035.000000T0000Z-060527T0245Z/ SHERIDAN NE- 843 PM MDT FRI MAY 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHERIDAN COUNTY EXPIRES AT 845 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER POSES A SEVERE WEATHER THREAT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR SOUTHWESTERN NEBRASKA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING FOR SOUTHWESTERN NEBRASKA. LAT...LON 4262 10208 4297 10212 4277 10276 4215 10274 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:31 PM MDT, 5 hours 21 minutes earlier.
Area forecast discussion, May 26, 2:31 PM MDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 PM CDT FRI MAY 26 2006 .SHORT TERM... TONIGHT FORECAST CHALLENGE IS POPS AS MOISTURE IS DRAWN NORTHWEST AND SURFACE FRONT TO THE WEST AND SOUTH MOVE NORTHEAST. AT 19Z VISIBLE SATELLITE SHOWED SEVERAL BOUNDARIES TO FOCUS POTENTIAL LATE AFTERNOON CONVECTION INTO THE OVERNIGHT. CU FORMING OVER THE MOUNTAINS TO THE WEST WITH THE APPROACH OF SURFACE TROUGH INTO EASTERN WYOMING. THEN SEMI STATIONARY FRONT THROUGH KANSAS THAT WILL LIFT NORTHEAST THEN OUTFLOW BOUNDARY LEFT OVER FROM MORNING CONVECTION INTO CENTRAL NEB. THE 18Z KLBF SOUNDING SHOWED AN UNSTABLE AIRMASS BUT NOT TO IMPRESSIVE GIVEN LIGHT MID LEVEL WINDS AND MOISTURE PROFILE. LAPS SHOWED LIFTED INDICES BELOW ZERO THROUGHOUT BUT CAP STILL HOLDING ESPECIALLY ACROSS THE SOUTHWEST. RED WILLOW PROFILER SHOWS GOOD SHEAR FOR THE SOUTHWEST WITH ANY STORMS THAT DEVELOP OR MOVE INTO THE SOUTHWEST TO HAVE FAVORABLE SHEAR FOR SUPERCELL DEVELOPMENT. MODEL BLEND USED IN GOING FORECAST WITH CONVECTIVE COMPLEX TO POSSIBLY FORM OVER THE NORTHWEST AND DRIVE SOUTHEAST OVERNIGHT. SATURDAY THE PREFONTAL TROUGH WILL EXTEND FROM SURFACE LOW OVER NCNTRL SOUTH DAKOTA SOUTH THROUGH WESTERN NEBRASKA WITH THE COLD FRONT REMAINING WELL TO THE NORTHWEST. THE DRYLINE WILL BULGE EAST DURING THE EVENING WITH WARM MID LEVEL TEMPERATURES TO STRENGTHEN CAP. AREAS WEST OF THE DRYLINE WILL HAVE THE POTENTIAL TO SEE A RAPID RISE IN TEMPERATURES FOR THE DAY WITH THE SOUTHWEST TO POTENTIALLY TO REACH THE CENTURY MARK...WITH AREAS MAINLY SOUTH OF INTERSTATE 80 AND WEST OF HIGHWAY 83 TO SEE THE HIGHEST READINGS. THE SOUTHWEST FLOW ALOFT WILL BE SLOW TO PUSH THE MAIN COLD FRONT EAST UNTIL OVERNIGHT SUNDAY INTO MONDAY. .LONG TERM... MONDAY THROUGH FRIDAY SOME UNCERTAINTY REMAINS IN LONG RANGE MODELS. MONDAY THE COLD FRONT WILL BE TO THE EAST AS THE UPPER RIDGE REBUILDS TO THE WEST. THE PROXIMITY TO THE H5 HIGH CENTER IN THE 4 CORNERS REGION WILL MAKE FAVORABLE CONDITIONS FOR RIDGE RUNNERS BRINGING THE CHANCE FOR CONVECTION WEDNESDAY NIGHT INTO THURSDAY ALONG A DECAYING BOUNDARY ON THE HIGH PLAINS...WITH THE UPPER RIDGE BUILDING EAST TO THE PLAINS BY FRIDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 19
Hazardous weather outlook, May 26, 4:52 PM MDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 552 PM CDT FRI MAY 26 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-272300- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 552 PM CDT FRI MAY 26 2006 /452 PM MDT FRI MAY 26 2006/ ...TORNADO WATCH PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY THIS EVENING AND OVERNIGHT ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE SOUTH AND WEST OF A LINE FROM BURWELL TO VALENTINE. ADDITIONAL SURFACE HEATING INTO THIS EVENING MAY ALLOW FOR THUNDERSTORMS TO INITIATE ACROSS WESTERN AND CENTRAL NEBRASKA. SHOULD THESE STORMS DEVELOP...THEY WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WOULD ALSO BE POSSIBLE...ESPECIALLY SOUTH AND WEST OF A LINE FROM COMSTOCK TO MERRIMAN...WHERE SURFACE BOUNDARIES ALONG WITH A VERY UNSTABLE AIRMASS EXISTS. IF STORMS DO NOT INITIATE THIS EVENING OVER WESTERN AND NORTH CENTRAL NEBRASKA...ACTIVITY CURRENTLY OVER COLORADO AND WYOMING WILL CONTNIUE TO WORK EAST OVERNIGHT. THIS COMPLEX OF STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ON SUNDAY...A COLD FRONT WILL ENTER THE NORTHWEST PORTION OF NEBRASKA BY LATE AFTERNOON. THIS FRONT IS EXPECTED TO STALL ACROSS THAT AREA INTO THE EVENING AND IS EXPECTED TO GENERATE THUNDERSTORMS. IF THESE STORMS BECOME ORGANIZED...LARGE HAIL WOULD BE POSSIBLE WITH THESE STORMS AS WELL. AN ACTIVE WEATHER PATTERN WILL REMAIN ACROSS THE AREA INTO THE FIRST PART OF THE WEEK...ALLOWING THUNDERSTORM CHANCES TO STAY IN THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC/JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:13 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 32 min |
| May 26, 10:00 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 60 min |
| May 26, 11:08 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 67 min |
| May 27, 9:48 AM MDT | Wind Advisory | LBF | Blaine, Boyd, Brown, Custer, Garfield, Holt and 4 more | 9 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.